Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 320, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 11, 2008, 3:38 PM EDT for Meriwether County, Georgia. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2008, 3:38 PM EDT (19:38 UTC)
- Expired
- Jun 11, 2008, 4:30 PM EDT
- In force
- 52 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
County Meriwether County, GA
The radar
The Atlanta radar (KFFC), 50 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 3:45 PM EDT | TSTM WND DMG | Greenville, GA | ONE TREE DOWN IN GREENVILLE...BLOCKING INTERSECTION OF US HWY 27 AND GA HWY 18 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.6 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1118 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 111938 SVRFFC GAC199-112030- /O.NEW.KFFC.SV.W.0320.080611T1938Z-080611T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 338 PM EDT WED JUN 11 2008 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN MERIWETHER COUNTY IN WEST CENTRAL GEORGIA * UNTIL 430 PM EDT * AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR DURAND... MOVING NORTHWEST AT 6 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GREENVILLE AND PRIMROSE. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3288 8484 3311 8484 3298 8456 3284 8460 TIME...MOT...LOC 1938Z 119DEG 5KT 3295 8473 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:08 PM EDT, 30 minutes earlier.
Area forecast discussion, Jun 11, 3:08 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 308 PM EDT WED JUN 11 2008 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... A WEAK UPPER LEVEL RIDGE REMAINS IN PLACE ACROSS GEORGIA THROUGH FRIDAY NIGHT. A SURFACE TROUGH CURRENTLY OVER CENTRAL GEORGIA WILL PERSIST AT LEAST THROUGH THURSDAY...AND SHOULD KEEP HELPING TO ENHANCE CONVECTIVE COVERAGE AS THESE DIURNAL PULSE STORMS OCCUR EACH AFTERNOON AND EVENING. AFTERNOON HIGHS WILL BE A BIT COOLER EACH DAY AS UPPER RIDGE WEAKENS AND WE START TAPPING INTO A SLIGHTLY COOLER AIRMASS OVER THE ATLANTIC. DEWPOINTS EXPECTED TO HOLD PRETTY STEADY IN THE 60S...SO EXPECT LITTLE CHANGE IN RECENT DAYS PATTERN OF AFTERNOON/EVENING CU AND THUNDERSTORM DEVELOPMENT. .LONG TERM /SATURDAY THROUGH WEDNESDAY/... THE UPPER RIDGE BEGINS TO ERODE TO OUR NORTHWEST ON SATURDAY AS A TROUGH CROSSES THE NORTH CENTRAL STATES. SEVERAL MODELS INCLUDING THE SREF/GFS/ECMWF ARE IN REASONABLY GOOD AGREEMENT WITH THE LARGER SCALE PATTERN OF INCREASING THE MID/UPPER FLOW OVER THE TENNESSEE VALLEY AND BRINGING A FEW SUBTLE SHORTWAVES THROUGH ON WEST/NORTHWEST FLOW AS A SURFACE BOUNDARY PUSHES INTO THE SOUTHERN APPALACHIANS BY SATURDAY. THIS SHOULD ENHANCE THUNDERSTORM COVERAGE OVER THE WEEKEND WITH AN EVENTUAL CARVING OUT OF AN UPPER TROUGH BRINGING SLIGHTLY COOLER TEMPERATURES TOWARD THE MIDDLE OF NEXT WEEK. RRH && .PRELIMINARY POINT TEMPS/POPS... ATHENS 71 91 66 89 67 / 20 30 10 30 20 ATLANTA 72 89 69 86 69 / 20 30 20 30 20 BLAIRSVILLE 66 87 62 84 63 / 20 30 5 30 30 CARTERSVILLE 67 91 66 87 66 / 20 30 10 40 30 COLUMBUS 73 91 71 88 71 / 30 40 30 40 20 GAINESVILLE 71 88 68 86 67 / 20 30 5 30 20 MACON 71 92 68 92 69 / 20 40 20 30 20 ROME 69 90 69 89 69 / 20 30 10 40 30 PEACHTREE CITY 68 89 66 86 66 / 20 30 20 30 20 VIDALIA 69 92 68 94 67 / 20 40 10 30 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 11, 6:28 AM EDT, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 628 AM EDT WED JUN 11 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-121030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 628 AM EDT WED JUN 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS AND ISOLATED SEVERE STORMS ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS NORTH AND CENTRAL GA. .SYNOPSIS... WEAK HIGH PRESSURE ACROSS THE TENNESSEE VALLEY AND ACROSS CENTRAL FLORIDA SHOULD KEEP THE COLD FRONT OVER GEORGIA FAIRLY STATIONARY TODAY. .PRIMARY HAZARDS... THE PRIMARY HAZARDS ASSOCIATED WITH ANY THUNDERSTORM WILL BE FREQUENT CLOUD-TO-GROUND LIGHTNING...GUSTY WINDS...AND HAIL. THE BEST PLACE FOR THUNDERSTORM DEVELOPMENT WILL BE NORTH AND CENTRAL GEORGIA BETWEEN 2 PM AND 10 PM TODAY. .DISCUSSION... A COLD FRONT HAS STALLED JUST SOUTH OF ATLANTA AND IS EXPECTED TO STAY FAIRLY STATIONARY THROUGH TONIGHT. MODERATE INSTABILITY IS FORECAST TO DEVELOP ACROSS THE AREA TODAY WITH DEWPOINTS IN THE UPPER 60S TO LOWER 70S. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON AS TEMPERATURES SOAR INTO THE 90S. CAPES AROUND 1500...LIFTED INDICES IN THE MINUS 2 TO MINUS 4 RANGE...AND WEAK UPPER LEVEL WINDS SUGGEST A FAIRLY UNORGANIZED PULSE STORM ENVIRONMENT. STEEPENING LOW-LEVEL LAPSE RATES ALSO INDICATE A MARGINAL WIND DAMAGE THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... FORMAL SPOTTER ACTIVATION IS NOT ANTICIPATED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER.
In the hours before
Local storm report, Jun 11, 2:34 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
234 PM EDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG DUBLIN 32.54N 82.92W
06/10/2008 LAURENS GA PUBLIC
AT LEAST 12 TREES DOWN NEAR THE INTERSECTION OF I-16 AND
U.S. 441. SEVERAL MORE TREES DOWN NEAR INDUSTRIAL
BOULEVARD AND NEAR THE DUBLIN HIGHSCHOOL. TIN ROOF PEELED
OFF A BUILDING ON INDUSTRIAL BOULEVARD.
&&
ABEASLEYSpecial weather statement, Jun 11, 2:44 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 244 PM EDT WED JUN 11 2008 GAZ078-079-111930- 244 PM EDT WED JUN 11 2008 ...SIGNIFICANT WEATHER ALERT FOR WIND GUSTS TO 45 MPH AND FREQUENT LIGHTNING IN HARRIS AND TALBOT COUNTIES UNTIL 330 PM EDT... AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS OVER TALBOT COUNTY NEAR TALBOTTON... AND ANOTHER STORM OVER SOUTHEAST HARRIS COUNTY NEAR WAVERLY HALL. THESE STORMS WERE DRIFTING NORTHWEST AT 5 TO 10 MPH. WIND GUSTS OF 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND SMALL HAIL ARE POSSIBLE AS THESE STORMS MOVE ACROSS PORTIONS OF HARRIS AND TALBOT COUNTIES THROUGH 330 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PRATTSBURG...JUNCTION CITY...GENEVA... TALBOTTON...FLINT HILL...WOODLAND...WAVERLY HALL...SHILOH AND PLEASANT HILL.
Special weather statement, Jun 11, 2:59 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 259 PM EDT WED JUN 11 2008 GAZ097-111945- 259 PM EDT WED JUN 11 2008 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT CLOUD-TO-GROUND LIGHTNING...WIND GUSTS TO 40 MPH...AND PEA-SIZED HAIL IN LAURENS COUNTY UNTIL 345 PM EDT... AT 254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM DEVELOPING OVER BREWTON...MOVING NORTHWEST AT 10 MPH. ADDITIONAL THUNDERSTORMS WERE NOTED ACROSS NORTHERN LAURENS COUNTY...NORTH OF DUBLIN AND BETWEEN DUDLEY AND ALLENTOWN. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THESE THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
Special weather statement, Jun 11, 3:12 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 312 PM EDT WED JUN 11 2008 GAZ083-096-112000- 312 PM EDT WED JUN 11 2008 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT CLOUD-TO-GROUND LIGHTNING...WIND GUSTS TO 40 MPH...AND PEA SIZED HAIL IN BLECKLEY AND TWIGGS COUNTIES UNTIL 400 PM EDT... AT 308 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERAL SMALL...YET STRONG THUNDERSTORMS DEVELOPING ACROSS TWIGGS COUNTY CAUSED BY OUTFLOW FROM THUNDERSTORMS TO THE SOUTHEAST. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH. IN ADDITION...NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES ARE OCCURRING WITH THESE THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
Special weather statement, Jun 11, 3:28 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 328 PM EDT WED JUN 11 2008 GAZ079-080-091-112000- 328 PM EDT WED JUN 11 2008 ...SIGNIFICANT WEATHER ALERT FOR WIND GUSTS TO 45 MPH AND FREQUENT LIGHTNING IN TAYLOR...MARION AND TALBOT COUNTIES UNTIL 400 PM EDT... AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MAUK...AND MOVING SOUTH AT 10 MPH. WIND GUSTS OF 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND SMALL HAIL ARE POSSIBLE WITH THIS STORM AS IT MOVES ACROSS PORTIONS OF TAYLOR...MARION AND TALBOT COUNTIES THROUGH 400 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE MAUK...HOWARD...JUNCTION CITY...GENEVA...JUNIPER...CHARING AND OAKLAND.
Special weather statement, Jun 11, 3:31 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 331 PM EDT WED JUN 11 2008 GAZ067-078-112000- 331 PM EDT WED JUN 11 2008 ...SIGNIFICANT WEATHER ALERT FOR WIND GUSTS OF 40 MPH AND FREQUENT LIGHTNING IN NORTHEAST HARRIS AND SOUTH MERIWETHER COUNTIES UNTIL 400 PM EDT... AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS OVER SHILOH IN HARRIS COUNTY AND EXTENDING INTO SOUTHERN MERIWETHER COUNTY NEAR WARM SPRINGS. THESE STORMS WERE DRIFTING TO THE WEST AND NORTHWEST AT 5 TO 10 MPH. WIND GUSTS OF 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND SMALL HAIL ARE POSSIBLE AS THESE STORMS MOVE ACROSS PORTIONS OF HARRIS AND MERIWETHER COUNTIES THROUGH 400 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE RALEIGH...HARRIS CITY...WARM SPRINGS... SHILOH...DURAND...F.D ROOSEVELT STATE PARK...HAMILTON AND PINE MOUNTAIN.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 2:15 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Laurens | 34 min |
| Jun 11, 2:15 PM EDT | Severe Thunderstorm Warning | FFC | Lamar, Pike, Upson | 45 min |
| Jun 11, 2:51 PM EDT | Severe Thunderstorm Warning | FFC | Talbot | 39 min |
| Jun 11, 3:03 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Pulaski | 42 min |
| Jun 11, 3:31 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Twiggs | 44 min |
| Jun 11, 3:54 PM EDT | Severe Thunderstorm Warning | FFC | Bibb | 51 min |
| Jun 11, 4:14 PM EDT | Severe Thunderstorm Warning | FFC | Houston, Macon, Peach | 46 min |
| Jun 11, 4:17 PM EDT | Severe Thunderstorm Warning | FFC | Harris | 18 min |
| Jun 11, 4:52 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fayette, Fulton | 38 min |
| Jun 11, 5:06 PM EDT | Severe Thunderstorm Warning | FFC | Coweta | 25 min |
| Jun 11, 5:54 PM EDT | Severe Thunderstorm Warning | FFC | Paulding | 51 min |
| Jun 11, 6:14 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Hancock, Jefferson, Warren, Washington | 46 min |
| Jun 11, 6:40 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Floyd, Gordon, Paulding, Pickens and 1 more | 50 min |
| Jun 11, 6:51 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Hancock, Washington, Wilkinson | 39 min |
| Jun 11, 7:04 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Floyd, Polk | 41 min |
| Jun 11, 7:21 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Fannin, Gilmer, Lumpkin, Pickens, Union | 39 min |
| Jun 11, 7:25 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer, Gordon, Murray, Pickens, Whitfield | 50 min |
| Jun 11, 7:26 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Floyd, Gordon, Murray, Polk | 64 min |
| Jun 11, 7:33 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Jefferson, Warren, Washington | 42 min |
| Jun 11, 7:56 PM EDT | Severe Thunderstorm Warning | FFC | Madison, Oglethorpe, Wilkes | 49 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.